MAUDE Adverse Event Report: ETHICON INC. VCL+ UD 27IN 4-0 S/A FS-2; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ UD 27IN 4-0 S/A FS-2; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP422H
Medical Device Problem Codes Material Integrity Problem (2978); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Impaired Healing (2378); Fluid Discharge (2686)
Date of Event 03/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4) h6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.The following information was requested, but unavailable: could you tell me if there was a prescription for steroids or antibiotics for the patient's recovery? if yes, please provide medication name, route and dose.Was there any medical or surgical intervention performed (product removed; re-operation; re-suturing; re-closure; drainage)? if so, please specify.If product was removed: what was the appearance of the suture during the removal? if re-suture/re-closure was performed: was reoperation necessary to remove the suture and re-close the wound? was the suture trimmed in physician¿s office? was the suture removed in a routine post-op procedure? was the suture removed in a reoperation procedure? what is the current status of the patient? received information as following from sales rep via phone today.Please refer to the event description, other information requested is unknown.
 
Event or Problem Description
It was reported that a patient underwent a c-section procedure on (b)(6) 2025 and suture was used.Post-op, he parturient underwent surgery.During the surgery, lactated ringer's solution was injected intravenously, high-frequency electric knife was used to cut and coagulate blood, and suture was used to suture the skin.After the surgery, the patient returned to the ward.The patient was discharged from the hospital 4 days later.The wound was found to be healing well and was allowed to be discharged.37 days after the surgery on (b)(6) 2025, the parturient returned to the hospital and complained of wound exudation.After checking, the suture was found to be exposed.The doctor used sterile forceps to clamp the thread end and found that the suture was not absorbed.The wound dressing was changed immediately.Additional information was requested.

Brand Name
VCL+ UD 27IN 4-0 S/A FS-2
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-GMBH
robert-koch strasse 1
p.o. box 1409
norderstedt
GM  
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key21935717
Report Number2210968-2025-04738
Device Sequence Number12758694
Product Code GAM
UDI-Device Identifier10705031149953
UDI-Public(01)10705031149953(17)270430(10)UEBDQDB0
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCP422H
Device Lot NumberUEBDQDB0
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2025
Initial Report FDA Received Date04/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age35 YR
Patient SexFemale